Alert archive / Ohio / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 187, NWS Wilmington, OH

May 26, 201111 counties in Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at May 26, 2011, 1:07 AM EDT for 11 counties in Ohio. It was in force for 38 min. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2011, 1:07 AM EDT (05:07 UTC)
Expired
May 26, 2011, 1:45 AM EDT
In force
38 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

Counties Auglaize County, OH, Champaign County, OH, Clark County, OH, Fayette County, OH, Franklin County, OH, Greene County, OH, Hardin County, OH, Logan County, OH, Madison County, OH, Pickaway County, OH, Union County, OH

The radar

The Cincinnati radar (KILN), 115 km from the middle of the area, began a volume at 05:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 1:10 AM EDTTSTM WND DMG1 N Bowersville, OHMULTIPLE TELEPHONE POLES SNAPPED...TREES DOWNED...AND A ROOF BLOWN OFF A BARN NEAR OHIO 72 AND BURR ROAD.
May 26, 1:15 AM EDTTSTM WND DMG1 Ne Jeffersonville, OHLARGE TREES DOWN ON GREGG ROAD. TIME IS ESTIMATED.
May 26, 1:24 AM EDTTSTM WND DMG2 N Washington Court Ho, OHBARN DESTROYED ON LEWIS ROAD. TIME ESTIMATED.
May 26, 1:25 AM EDTTSTM WND DMG4 E Midway, OH2 PINES TREES SNAPPED OFF ALONG WITH NUMEROUS LIMBS AND BRANCHES BROKEN AT 4025 ST. RTE 323.
May 26, 1:25 AM EDTTORNADO 05 N Washington Court Ho, OHEF0 TORNADO 3 MILES WEST OF BLOOMINGBURG...WITH BARN DAMAGE ON LEWIS ROAD.
May 26, 1:26 AM EDTTORNADO 05 N Bloomingburg, OHTWO BARNS SUFFERED ROOF DAMAGE... AND A LARGE TREE WAS UPROOTED. THE DEBRIS FROM ONE BARN WAS STREWN TO THE WEST AND THE OTHER TO THE EAST. THE UPROOTED TREE WAS ORIENTED TO THE SOUTHEAST. THE MAXIMUM PATH WIDTH WAS 120 YARDS. THE PATH LENGTH WAS 1 MILE.
May 26, 1:29 AM EDTTSTM WND GST 602 N London, OH
May 26, 1:29 AM EDTHAIL 0.75Urbana, OHHEAVY RAIN AND WIND GUSTS TO AROUND 30 MILES PER HOUR.
May 26, 1:43 AM EDTTSTM WND GST 65Mount Sterling, OHFIVE MINUTES WITH SUSTAINED WINDS 50 MPH. GUSTS ESTIMATED AT 65 MPH.
May 26, 1:47 AM EDTHAIL 0.88Marysville, OH
May 26, 1:52 AM EDTTSTM WND DMG3 Ssw London, OHDAMAGE TO BARNS AND A ROOF REMOVED FROM A GARAGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 9:33 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 5.1 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2011-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1430 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2011-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1430 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1362 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
201 m²/s²
Significant tornado parameter
0.8
Supercell composite
8.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

750 
WUUS51 KILN 260507
SVRILN
OHC011-021-023-047-049-057-065-091-097-129-159-260545-
/O.NEW.KILN.SV.W.0187.110526T0507Z-110526T0545Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
107 AM EDT THU MAY 26 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN FAYETTE COUNTY IN CENTRAL OHIO...
  WESTERN FRANKLIN COUNTY IN CENTRAL OHIO...
  MADISON COUNTY IN CENTRAL OHIO...
  WESTERN PICKAWAY COUNTY IN CENTRAL OHIO...
  UNION COUNTY IN CENTRAL OHIO...
  EASTERN AUGLAIZE COUNTY IN WEST CENTRAL OHIO...
  EASTERN CHAMPAIGN COUNTY IN WEST CENTRAL OHIO...
  EASTERN CLARK COUNTY IN WEST CENTRAL OHIO...
  EASTERN GREENE COUNTY IN WEST CENTRAL OHIO...
  HARDIN COUNTY IN WEST CENTRAL OHIO...
  LOGAN COUNTY IN WEST CENTRAL OHIO...

* UNTIL 145 AM EDT.

* AT 101 AM EDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THESE
  STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 11 MILES WEST OF
  WAYNESFIELD TO 8 MILES SOUTHWEST OF BLOOM CENTER TO 7 MILES WEST OF
  BOWERSVILLE...MOVING NORTHEAST AT 65 MPH.  THESE STORMS HAVE       
  PRODUCED SEVERAL WIND GUSTS BETWEEN 55 AND 65 MPH.

* LOCATIONS IMPACTED INCLUDE...
  JAMESTOWN...
  LAKEVIEW...
  WAYNESFIELD...
  RUSSELLS POINT...
  URBANA...
  WEST LIBERTY...
  SOUTH CHARLESTON...
  JEFFERSONVILLE...

IN ADDITION...SPRINGHILLS...BELL CENTER...ROSEMOOR...LEWISTOWN...BUCK
CREEK STATE PARK...SELMA...MCMORRAN AND OCTA ARE NEAR THE PATH OF
THESE SEVERE THUNDERSTORMS.

THIS INCLUDES THE FOLLOWING INTERSTATES...
I-70 BETWEEN MILE MARKERS 58 AND 92...
I-71 BETWEEN MILE MARKERS 59 AND 97...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING LARGE HAIL AND DAMAGING
WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS!

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EDT THURSDAY MORNING
FOR SOUTHEASTERN INDIANA AND NORTHERN KENTUCKY AND SOUTHWESTERN OHIO.

&&

LAT...LON 4082 8349 4071 8349 4071 8344 4068 8341
      4051 8341 4051 8326 4041 8324 4025 8325
      4024 8320 3951 8300 3956 8378 3992 8375
      4065 8404 4065 8389 4082 8388
TIME...MOT...LOC 0506Z 236DEG 55KT 4069 8410 4036 8394
          3962 8377

$$


BINAU
1 follow-up statement
247 
WWUS51 KILN 260531
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
131 AM EDT THU MAY 26 2011

OHC057-260540-
/O.CAN.KILN.SV.W.0187.000000T0000Z-110526T0545Z/
GREENE OH-
131 AM EDT THU MAY 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN GREENE COUNTY HAS BEEN
CANCELLED...

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 4082 8349 4070 8349 4071 8344 4068 8341
      4051 8341 4051 8326 4025 8325 4024 8320
      3951 8300 3956 8352 3997 8367 4061 8395
      4065 8393 4065 8389 4082 8388
TIME...MOT...LOC 0530Z 236DEG 55KT 4072 8375 4038 8361
          3966 8337

$$

OHC011-021-023-047-049-065-091-097-129-159-260545-
/O.CON.KILN.SV.W.0187.000000T0000Z-110526T0545Z/
AUGLAIZE OH-CHAMPAIGN OH-CLARK OH-FAYETTE OH-FRANKLIN OH-HARDIN OH-
LOGAN OH-MADISON OH-PICKAWAY OH-UNION OH-
131 AM EDT THU MAY 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM EDT
FOR UNION...WESTERN PICKAWAY...MADISON...WESTERN FRANKLIN AND
NORTHEASTERN FAYETTE COUNTIES IN CENTRAL OHIO...AND LOGAN...HARDIN...
EASTERN CLARK...EASTERN CHAMPAIGN AND EXTREME EASTERN AUGLAIZE
COUNTIES IN WEST CENTRAL OHIO...

AT 128 AM EDT...RADAR INDICATED THAT THE LINE OF SEVERE THUNDERSTORMS
HAD WEAKENED BUT WAS STILL CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM MCGUFFEY TO NEW JERUSALEM TO BLOOMINGBURG...MOVING NORTHEAST AT
60 MPH.

RECENTLY...DIME SIZED HAIL WAS REPORTED NEAR URBANA...AND WIND GUSTS 
TO 45 AND 50 MPH HAVE BEEN REPORTED ALONG THE LINE.

LOCATIONS IMPACTED INCLUDE...
NEW HOLLAND...WEST MANSFIELD...KENTON...MOUNT STERLING...DUNKIRK...
WILLIAMSPORT...JEFFERSON...MARYSVILLE...LAKE DARBY...PLAIN CITY...
FOREST AND RICHWOOD.

IN ADDITION...SILVER CREEK...BIG SPRINGS...STATE ROUTE 4 AT STATE
ROUTE 161...MADISON MILLS...ROSEDALE...LAFAYETTE...STATE ROUTE 29 AT
STATE ROUTE 38 AND MADISON LAKE ARE NEAR THE PATH OF THESE STORMS.

THIS INCLUDES THE FOLLOWING INTERSTATES...
I-70 BETWEEN MILE MARKERS 65 AND 92...
I-71 BETWEEN MILE MARKERS 69 AND 97...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING LARGE HAIL AND DAMAGING
WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS!

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 4082 8349 4070 8349 4071 8344 4068 8341
      4051 8341 4051 8326 4025 8325 4024 8320
      3951 8300 3956 8352 3997 8367 4061 8395
      4065 8393 4065 8389 4082 8388
TIME...MOT...LOC 0530Z 236DEG 55KT 4072 8375 4038 8361
          3966 8337

$$


BINAU

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 9:53 PM EDT, 3 hours 14 minutes earlier.

Area forecast discussion, May 25, 9:53 PM EDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
953 PM EDT WED MAY 25 2011

.SYNOPSIS...
ACTIVE WEATHER PATTERN WITH POTENTIAL FOR SEVERE STORMS WILL
CONTINUE THROUGH THURSDAY AS STRONG TROUGH OF LOW PRESSURE
CONTINUES TO MOVE SLOWLY NORTHEAST THROUGH THE GREAT LAKES. THIS
WILL BE FOLLOWED BY A PATTERN CHANGE WITH A LARGE EASTERN UNITED
STATES RIDGE OF HIGH PRESSURE...AND WESTERN UNITED STATES LOW
PRESSURE. THIS WILL BRING A SIGNIFICANT WARMING TREND TO THE OHIO
VALLEY THROUGH THE HOLIDAY WEEKEND...AND A CHANCE TO DRY OUT.

&&

.NEAR TERM /UNTIL 5 AM THURSDAY MORNING/...
LEWP WITH EMBEDDED ROTATING STORMS WILL PUSH INTO CWA LATER
TONIGHT. DAMAGING WINDS ARE PRETTY MUCH A FOREGONE CONCLUSION WITH
THIS STORM TYPE. THE AIRMASS AHEAD OF IT...PARTICULARLY SOUTH OF
I-71 BETWEEN CVG AND CMH HAS NOT BEEN WORKED OVER THIS EVENING.
THIS WILL KEEP A GOOD BATCH OF AVAILABLE MOISTURE AND UNSTABLE MID
LEVELS TO BE ENTRAINED INTO THE SQUALL LINE. THIS MIGHT ACTUALLY
HELP THE LINE TO SPEED UP.

WILL ISSUE A NEW SET OF ZONES AT 10 TO ALLOW THE WATCH OVER THE
EAST AND SOUTHEAST TO EXPIRE...AND THE FAR NORTHWEST IN THE COLDER
STRATIFIED AIR. EASTERN CWA MAY NEED AN EXPANDED WATCH EARLY THIS
MORNING IF THE LINE HOLDS UP...BUT I SEE THE MAIN THREAT AS
DAMAGING WINDS.

DISCRETE SUPERCELLS AHEAD OF THE LINE ALONG AND NORTH OF THE I-70
CORRIDOR MAINTAIN THE HIGHEST THREAT FOR LARGE HAIL. THIS THREAT
WILL DIMINISH AS THE LINE PUSHES IN AND TRANSLATE TO DAMAGING
WINDS ONLY. THE SUPERCELLS AHEAD OF THE LINE ALSO CONTAIN THE MAIN
THREAT FOR TORNAIC ACTIVITY THIS LATE EVENING.

&&

.SHORT TERM /5 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
UPPER TROUGH AND COLD FRONT SWING THROUGH ON THURSDAY AFTERNOON
WITH RENEWED CONVECTIVE DEVELOPMENT ESPECIALLY EAST OF I-75 ON
THURSDAY. THERE IS A SEVERE THREAT WITH THIS ACTIVITY GIVEN WIND
FIELDS WILL STILL BE STRONG...HOWEVER INSTABILITY WILL BE MORE
LIMITED. EXPECT STORM COVERAGE WILL BE PRETTY HIGH THOUGH GIVEN
FORCING SIGNALS AMONG THE DETERMINISTIC MODELS...COUPLED WITH
SREF PROBABILILITIES. EXPECT A RATHER SOLID DIMINISHING TREND IN
THE RAIN CHANCES THURSDAY NIGHT IN THE WAKE OF THE COLD FRONT AS A
DRIER SOUTHWESTERLY FLOW IMPINGES THE AREA TO THE SOUTH OF THE
ADVANCING UPPER TROUGH ACROSS THE GREAT LAKES.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
SHORTWAVE TROUGH AND ASSOCIATED SURFACE LOW WILL BE PULLING EAST OF
THE REGION ON FRIDAY. SOME LINGERING PRECIPITATION IS POSSIBLE.
INSTABILITY LOOKS TO HAVE SHIFTED EAST...SO WILL GO WITH JUST
SHOWERS FOR NOW.

MODEL AGREEMENT INTO THE EXTENDED IS FAIRLY GOOD...WITH DEPICTIONS
OF A WEAK DISTURBANCE PROVIDING SOME CHANCES OF SHOWERS AND
THUNDERSTORMS ON SATURDAY. FORCING IS RATHER ILL-DEFINED...SO HAVE
NOT GONE HIGHER THAN 30 OR 40 PERCENT. AFTER THIS...AN IMPRESSIVE
RIDGE ALOFT WILL BUILD INTO THE REGION...WITH A SURFACE HIGH
CENTERED IN THE TENNESSEE VALLEY. THE ECMWF CONTINUES TO BE STRONG
WITH THIS FEATURE...ALLOWING FOR TEMPERATURES TO WARM INTO THE 90S
FOR THE FORECAST AREA BY THE BEGINNING OF NEXT WEEK. HAVE KEPT THE
FORECAST TEMPERED JUST BELOW THE RAW ECMWF TEMPERATURE VALUES...BUT
THIS IS A SLIGHT BIT HIGHER THAN MOS/MEX GUIDANCE FOR THE SAME TIME
PERIOD.

PRECIPITATION CHANCES MAY RETURN BY WEDNESDAY...AS THE RIDGE SHIFTS
ENOUGH TO ALLOW A BOUNDARY TO DROP SOUTH INTO THE REGION. AFTER
THIS...THE GUIDANCE SPREADS A BIT. HOWEVER...THERE ARE SIGNS THAT A
NORTHWEST FLOW PATTERN WILL SET UP BY THURSDAY AND INTO THE PERIOD
BEYOND THE EXTENDED FORECAST. THIS WOULD FAVOR A PERIOD OF SLIGHTLY
COOLER TEMPERATURES BUT ALSO OCCASIONAL CHANCES OF THUNDERSTORMS.
ALSO SHOULD NOTE THAT THE GFS IS DEVELOPING A WHOLE LOT OF
PRECIPITATION OVER THE OHIO VALLEY ON TUESDAY...WHICH SEEMS UNLIKELY
AT SUCH A SCALE GIVEN THE GENERAL RIDGING OVER THE AREA. KEPT IT DRY
FOR NOW...BUT MAY NEED TO INCLUDE SOMETHING FOR A PORTION OF THE
AREA LATER ON.

&&

.AVIATION /02Z THURSDAY THROUGH MONDAY/...
CONVECTION OVER CWA WILL REMAIN N OF CVG/ILN BUT A SUPERCELL WILL
CROSS INTO RICKENBACKER AND SOUTHERN FRANKLIN COUNTY OHIO BETWEEN
1 AND 01:30Z. UPSTREAM CELLS WILL LIKELY GIVE A REPEAT TO KDAY
WITH SOME THUNDERSTORMS FOR A WHILE THIS EVENING BUT LIKELY NOT
COLUMBUS AFTER THIS INITIAL CELL MOVES THROUGH.

A MORE WIDESPREAD BUT MUCH LESS ORGANIZED LINE OF CONVECTION WILL
CROSS INTO THE CWA LATER THIS EVENING WITH THE POSSIBILITY OF
SUPERCELLS LOCATED AHEAD OF IT. AS THE LINE OF STORMS MOVE EAST
AHEAD OF THE SURFACE LOW...SHOWERS WILL PREVAIL WITH EMBEDDED
THUNDER TOMORROW MORNING INTO THE AFTERNOON.

CIGS WILL ONLY DROP BELOW VFR IN THE WORST OF THE CONVECTION.
VSBYS WILL DROP A BIT MORE EASILY IN AND BEHIND SHOWER ACTIVITY
AND THEN REBOUND WITH THE MEAN SOUTHERLY FLOW HELPING TO KEEP THE
BOUNDARY LAYER SCOURED OUT.

OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED BEYOND THURSDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...BINAU
NEAR TERM...FRANKS
SHORT TERM...BINAU
LONG TERM...HATZOS
AVIATION...FRANKS
Hazardous weather outlook, May 25, 10:08 PM EDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1008 PM EDT WED MAY 25 2011

INZ050-058-059-066-073>075-080-KYZ089>099-OHZ042>046-051>055-060>064-
070>073-077>082-270215-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-DARKE-SHELBY-LOGAN-UNION OH-
DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-PREBLE-MONTGOMERY-
GREENE-FAYETTE OH-PICKAWAY-BUTLER-WARREN-CLINTON-ROSS-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-
1008 PM EDT WED MAY 25 2011

...TORNADO WATCH 376 IN EFFECT UNTIL 5 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO
AND SOUTHWEST OHIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

DISCRETE SUPERCELLS NORTH OF THE I-70 CORRIDOR WILL MAINTAIN A
THREAT THIS LATE EVENING FOR LARGE HAIL...DAMAGING WINDS...AND
POSSIBLE TORNADOS. THIS IS AHEAD OF A LARGE NORTH TO SOUTH
ORIENTED LINE OF THUNDERSTORMS THAT WILL PUSH EAST OF THE I-75
CORRIDOR AFTER MIDNIGHT FROM CENTRAL INDIANA AND WESTERN KENTUCKY.
THIS LINE WILL CONTAIN DAMAGING WINDS. THE THREAT FOR HAIL IS
MINIMAL WITH THE LINE. BRIEF SPIN UP TORNADOS ARE POSSIBLE WITHIN
THE LINE AS IT MOVES EAST.

DUE TO THE REPEATED PERIODS OF THUNDERSTORMS OCCURRING THIS
WEEK THERE IS ALSO A HEIGHTENED POTENTIAL FOR FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

OCCASIONAL SHOWERS AND THUNDERSTORMS WILL CONTINUE ON THURSDAY AS
AN AREA OF LOW PRESSURE MOVES TO INDIANA. DUE TO THE REPEATING
NATURE OF THESE STORMS THE THREAT FOR FLOODING WILL PERSIST.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS.

KYZ100-OHZ026-034-035-056-065-074-088-270215-
LEWIS-HARDIN-MERCER-AUGLAIZE-LICKING-FAIRFIELD-HOCKING-SCIOTO-
1008 PM EDT WED MAY 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...CENTRAL
OHIO...SOUTH CENTRAL OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT.

A LINE OF THUNDERSTORMS WILL CROSS EAST THROUGH THE OHIO VALLEY
TONIGHT. DAMAGING WINDS WILL REMAIN A POSSIBILITY LATER OVERNIGHT
AS THIS LINE MOVES THROUGH.

DUE TO THE REPEATED PERIODS OF THUNDERSTORMS OCCURRING THIS
WEEK THERE IS ALSO A HEIGHTENED POTENTIAL FOR FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

OCCASIONAL SHOWERS AND THUNDERSTORMS WILL CONTINUE ON THURSDAY AS
AN AREA OF LOW PRESSURE MOVES TO INDIANA. DUE TO THE REPEATING
NATURE OF THESE STORMS THE THREAT FOR FLOODING WILL PERSIST.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY NEED TO ACTIVATE AND REPORT SIGNIFICANT WEATHER
CONDITIONS LATER TONIGHT.

In the hours before

Local storm report, May 26, 12:50 AM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1250 AM EDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1249 AM     FUNNEL CLOUD     FAIRFIELD               39.33N 84.54W
05/26/2011                   BUTLER             OH   PUBLIC

            POSSIBLE FUNNEL CLOUD.

&&

MIKEG
Local storm report, May 26, 12:53 AM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1253 AM EDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1211 AM     TSTM WND DMG     3 SSW KI12 SIDNEY APT   40.20N 84.16W
05/26/2011                   SHELBY             OH   LAW ENFORCEMENT

            TREES DOWN.

&&

JOHNF
Local storm report, May 26, 12:55 AM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON OH
1255 AM EDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1044 PM     TSTM WND DMG     3 SSW KI12 SIDNEY APT   40.20N 84.16W
05/25/2011                   SHELBY             OH   LAW ENFORCEMENT

            TREES DOWN.

&&

JOHNF
Local storm report, May 26, 12:56 AM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1256 AM EDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 AM     TSTM WND DMG     HEBRON                  39.07N 84.70W
05/26/2011                   BOONE              KY   PUBLIC

            LARGE BRANCHES BROKEN

1216 AM     TSTM WND DMG     ERLANGER                39.01N 84.59W
05/26/2011                   KENTON             KY   PUBLIC

            LARGE BRANCHES BROKEN

1227 AM     TSTM WND DMG     ALEXANDRIA              38.96N 84.38W
05/26/2011                   CAMPBELL           KY   PUBLIC

            LARGE BRANCHES BROKEN

1238 AM     HAIL             COLDWATER               40.48N 84.63W
05/26/2011  E0.88 INCH       MERCER             OH   PUBLIC

1251 AM     HAIL             VANDALIA                39.88N 84.19W
05/26/2011  E0.75 INCH       MONTGOMERY         OH   TRAINED SPOTTER

            DIME SIZE HAIL

&&

SNYDER
Local storm report, May 26, 12:57 AM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1257 AM EDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1254 AM     TSTM WND GST     ST. MARYS               40.54N 84.39W
05/26/2011  E60 MPH          AUGLAIZE           OH   TRAINED SPOTTER

            DIME SIZE HAIL.

&&

MIKEG
Local storm report, May 26, 1:07 AM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
107 AM EDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0101 AM     TSTM WND GST     2 SSE WILMINGTON        39.42N 83.81W
05/26/2011  M61 MPH          CLINTON            OH   OFFICIAL NWS OBS

            MEASURED AT NWS WILMINGTON

&&

SNYDER

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 8:09 PM EDTSevere Thunderstorm WarningILNDarke, Miami, Montgomery, Preble51 min
May 25, 8:44 PM EDTSevere Thunderstorm WarningILNChampaign, Clark, Greene, Logan, Miami, Montgomery and 1 more50 min
May 25, 8:58 PM EDTSevere Thunderstorm WarningILNDarke, Miami, Preble62 min
May 25, 9:22 PM EDTSevere Thunderstorm WarningILNChampaign, Clark, Logan, Madison, Union38 min
May 25, 9:34 PM EDTSevere Thunderstorm WarningILNAuglaize, Darke, Miami, Shelby41 min
May 25, 9:55 PM EDTSpecial Weather StatementILNDelaware, Union50 min
May 25, 10:03 PM EDTSevere Thunderstorm WarningILNDelaware, Franklin, Madison, Union42 min
May 25, 10:14 PM EDTSevere Thunderstorm WarningILNChampaign, Logan, Miami, Shelby20 min
May 25, 10:40 PM EDTSevere Thunderstorm WarningILNDarke, Miami, Preble50 min
May 25, 10:58 PM EDTSpecial Weather StatementILNDelaware, Franklin, Madison47 min
May 25, 11:04 PM EDTSevere Thunderstorm WarningILNDelaware, Franklin, Madison, Union36 min
May 25, 11:19 PM EDTSevere Thunderstorm WarningILNDarke, Miami, Shelby41 min
May 25, 11:56 PM EDTSpecial Weather StatementILNLogan34 min
May 25, 11:59 PM EDTSevere Thunderstorm WarningILNButler, Darke, Hamilton, Mercer, Montgomery, Preble46 min
May 26, 12:20 AM EDTSevere Thunderstorm WarningILNButler, Clermont, Hamilton, Warren44 min
May 26, 12:33 AM EDTSevere Thunderstorm WarningILNAuglaize, Champaign, Clark, Darke, Greene, Logan and 4 more42 min
May 26, 12:39 AM EDTSevere Thunderstorm WarningILNAdams, Brown, Clermont, Clinton, Fayette, Highland and 1 more51 min
May 26, 1:17 AM EDTSpecial Weather StatementILNAdams, Highland, Pike, Ross, Scioto58 min
May 26, 1:44 AM EDTSevere Thunderstorm WarningILNDelaware, Fairfield, Franklin, Hardin, Licking, Madison and 2 more48 min
May 26, 2:26 PM EDTSpecial Weather StatementILNClermont34 min
May 26, 2:45 PM EDTSpecial Weather StatementILNWarren30 min
May 26, 3:06 PM EDTSpecial Weather StatementILNGreene, Warren24 min
May 26, 3:24 PM EDTSevere Thunderstorm WarningILNBrown, Clermont51 min
May 26, 3:36 PM EDTSpecial Weather StatementILNClark, Madison24 min
May 26, 3:54 PM EDTSpecial Weather StatementILNFranklin, Madison36 min
May 26, 4:14 PM EDTSpecial Weather StatementILNAdams, Brown, Highland31 min
May 26, 4:25 PM EDTSpecial Weather StatementILNDelaware, Franklin50 min
May 26, 4:43 PM EDTSpecial Weather StatementILNFayette, Highland32 min
May 26, 4:52 PM EDTSpecial Weather StatementILNDelaware23 min
May 26, 5:10 PM EDTSevere Thunderstorm WarningILNFayette, Madison, Pickaway, Ross31 min
May 26, 5:25 PM EDTSevere Thunderstorm WarningILNFairfield, Franklin, Licking24 min
May 26, 5:34 PM EDTSpecial Weather StatementILNLicking26 min
May 26, 6:06 PM EDTSpecial Weather StatementILNMercer39 min
May 26, 6:09 PM EDTSpecial Weather StatementILNAdams, Scioto36 min
May 26, 6:26 PM EDTSevere Thunderstorm WarningILNPike, Scioto49 min
May 26, 7:41 PM EDTTornado WarningILNAuglaize, Darke, Mercer, Shelby34 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.